MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES HEAT EXCHANGER SET (1 PIECE); WARMER, THERMAL, INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES HEAT EXCHANGER SET (1 PIECE); WARMER, THERMAL, INFUSION FLUID
Model Number 902-00006P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported a leak in the hyperthermia pump disposable.The heat exchanger component developed a leak after the first chemo drug was added.It was changed with the same lot number and case continued uneventfully.However, the disposable event in this incident was discarded due to contamination.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The disposable set involved in this incident was not returned to belmont for evaluation since it was discarded due to contamination.The medwatch has date of event as aug 7th whereas, we were informed that the date of the event was 6th aug by the user.Incident was initially reported to belmont by the user on aug 6th, 2024 that there was a leak in the hyperthermia pump disposable.The heat exchanger component developed a leak after the first chemo drug was added.It was changed with the same lot number and case continued uneventfully.However, the disposable event in this incident was discarded due to contamination.There is no patient harm associated with this incident.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, we received medwatch report #mw5158386 on sept 5th, 2024, which per our procedure requires us to submit a report.It was reported that chemo drugs were added to the device.The hyperthermia pump manual states that, "the hyperthermia pump¿ has not been evaluated for the delivery of chemotherapeutic agents".It could not be determined if the addition of the chemo drugs contributed to the reported leak.No patient impact was reported as a result of this incident.The cited disposable set was not available for investigation as it was contaminated.A thorough investigation could not be performed.A retain sample from the same lot was not available therefore could not be reviewed.No device malfunction could be verified and the root cause could not be determined.All disposable sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont will continue to monitor these issues moving forward.

Brand Name
HEAT EXCHANGER SET (1 PIECE)
Common Device Name
WARMER, THERMAL, INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20363173
Report Number1219702-2024-00043
Device Sequence Number7979460
Product Code LGZ
UDI-Device Identifier00896128002145
UDI-Public00896128002145
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number902-00006P
Device Lot Number2022-05-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown